Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 94, NWS Lake Charles, LA

May 29, 2021Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 29, 2021, 3:27 PM CDT for Beauregard Parish, Louisiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2021, 3:27 PM CDT (20:27 UTC)
Expired
May 29, 2021, 3:45 PM CDT
In force
18 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Beauregard Parish, LA

The radar

The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1233 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

263 
WUUS54 KLCH 292027
SVRLCH
LAC011-292045-
/O.NEW.KLCH.SV.W.0094.210529T2027Z-210529T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
327 PM CDT Sat May 29 2021

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Central Beauregard Parish in southwestern Louisiana...

* Until 345 PM CDT.

* At 327 PM CDT, a severe thunderstorm was located near Longville, or
  near Singer, moving east at 5 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Longville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3062 9337 3070 9333 3065 9312 3053 9320
TIME...MOT...LOC 2027Z 291DEG 5KT 3064 9332 

HAIL...1.00IN
WIND...<50MPH
 
$$

Jones

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:16 PM CDT, 11 minutes earlier.

Area forecast discussion, May 29, 3:16 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
316 PM CDT Sat May 29 2021

.DISCUSSION...
With a cold front in our vicinity, we had a band of thunderstorms
pop up suddenly and cause some flash flooding and small hail in
the Lake Charles area. This activity will weaken as we get closer
to sunset, but in the meantime outflow boundaries are expanding
towards southeast Texas and central Louisiana, so there could be
more flash flood warnings in those regions if the boundaries cause
more storms to develop.

We should stay dry Sunday through Tuesday, so good weather for
outdoor activities for Memorial Day, as the cold front is pushed
out in the Gulf by high pressure to our north. By Wednesday, the
high shifts further east, which will return us to a more typical
summer pattern of daily scattered showers and thunderstorms. This
will extend through the end of the week into next weekend.

As for temperatures, a little cooler than normal in store for
tonight and maybe Sunday night, before the warming trend for
nighttime lows through the rest of next week. High temperatures
will be influenced by the weather of the day. Early next week
with no rain, highs will be in the upper 80s, near 90. Wednesday
on it will likely drop to the mid 80s.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  59  80  61  86 /  10   0   0   0
LCH  65  84  66  86 /  40   0   0   0
LFT  64  82  64  86 /  40   0   0   0
BPT  66  84  67  85 /  40   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, May 29, 3:24 PM CDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
324 PM CDT Sat May 29 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-302030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
324 PM CDT Sat May 29 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms could produce heavy rain that
causes flash flooding, small hail, and numerous lightning strikes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Shower and thunderstorm chances will increase by Wednesday, with
higher then normal rain chances expected through the remainder of the
week.

At this time, the risk of widespread hazardous weather is very low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-302030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
324 PM CDT Sat May 29 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will be possible. The storms
will be accompanied by locally higher winds and seas, along with
possible brief heavy rains lowering visibilities. The risk of severe
thunderstorms is very low.

Showers and storms are expected to end by early this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered showers and thunderstorms will be possible from Tuesday
through Friday. Storms may be accompanied by locally higher winds
and seas, along with possible brief heavy rains lowering
visibilities.

Otherwise, the risk of widespread hazardous weather is very low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 29, 1:41 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
141 PM CDT Sat May 29 2021

LAZ074-291915-
East Cameron LA-
141 PM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON PARISH UNTIL
215 PM CDT...

At 141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lacassine National Wildlife Refuge to 8
miles south of Lowry. Movement was southeast at 15 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Klondike, Lacassine National Wildlife Refuge and Lowry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2981 9297 3004 9299 3004 9263 2985 9261
      2982 9262
TIME...MOT...LOC 1841Z 320DEG 11KT 2996 9298 2991 9273

Jones
Special weather statement, May 29, 1:44 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
144 PM CDT Sat May 29 2021

LAZ052-291915-
Vermilion LA-
144 PM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL VERMILION PARISH
UNTIL 215 PM CDT...

At 144 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Pecan Island. This storm was nearly stationary.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of west central
Vermilion Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2977 9262 2984 9262 2987 9261 2988 9246
      2974 9243 2973 9256
TIME...MOT...LOC 1844Z 161DEG 2KT 2978 9252

Jones
Special weather statement, May 29, 2:15 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
215 PM CDT Sat May 29 2021

LAZ052-291945-
Vermilion LA-
215 PM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERMILION PARISH
UNTIL 245 PM CDT...

At 215 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Pecan Island, moving south at 10 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Pecan Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2956 9251 2957 9258 2958 9259 2958 9262
      2961 9261 2972 9262 2979 9259 2979 9245
      2956 9245
TIME...MOT...LOC 1915Z 009DEG 9KT 2973 9254

Jones
Special weather statement, May 29, 3:18 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
318 PM CDT Sat May 29 2021

LAZ041-073-292045-
Calcasieu LA-West Cameron LA-
318 PM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CALCASIEU PARISH
UNTIL 345 PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grand Lake, moving southeast at 5 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hackberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2994 9338 3009 9344 3013 9334 3005 9320
      3005 9333 3002 9334 2995 9334 2996 9336
TIME...MOT...LOC 2018Z 323DEG 5KT 3007 9334

Jones
Special weather statement, May 29, 3:21 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
321 PM CDT Sat May 29 2021

LAZ030-292045-
Beauregard LA-
321 PM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAUREGARD PARISH UNTIL
345 PM CDT...

At 320 PM CDT, Doppler radar was tracking a strong thunderstorm near
Longville, or near Singer, moving east at 5 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Ragley and Longville.

LAT...LON 3058 9344 3070 9336 3067 9311 3047 9323
TIME...MOT...LOC 2020Z 291DEG 6KT 3064 9332

Jones

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:36 PM CDTFlash Flood WarningLCHCalcasieu3 hr
May 29, 1:41 PM CDTSpecial Weather StatementLCHCameron34 min
May 29, 1:44 PM CDTSpecial Weather StatementLCHVermilion31 min
May 29, 2:15 PM CDTSpecial Weather StatementLCHVermilion30 min
May 29, 3:18 PM CDTSpecial Weather StatementLCHCalcasieu27 min
May 29, 3:21 PM CDTSpecial Weather StatementLCHBeauregard24 min
May 29, 3:36 PM CDTSpecial Weather StatementLCHBeauregard24 min
May 29, 3:47 PM CDTSpecial Weather StatementLCHCameron28 min
May 29, 3:55 PM CDTSpecial Weather StatementLCHAllen35 min
May 29, 4:06 PM CDTSpecial Weather StatementLCHAllen24 min
May 29, 4:23 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline18 min
May 29, 4:24 PM CDTSpecial Weather StatementLCHCameron51 min
May 29, 5:53 PM CDTSpecial Marine WarningLCH55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.